This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
I am a middle aged female who has both trigeminal neuralgia and migraine headaches. I have been treated for 5 years by a neurologist for these conditions; current meds are: Trileptal(4xday@150mg dose); Elavil (150mg @ bedtime); Ultram, Lortab 10/500 or Celebrex up to 3xday for severe pain.
I have been referred by my neurologist to a psychiatrist for depression (diagnosis: major depression)due to chronic pain, stress of living with this condition, family problems, on & on. My psychiatrist placed me on Zoloft 50 mg 1x day which I've been on for exactly 4 weeks. I have developed extreme irritability, my pain threshold has seemed to diminished to where pain meds/preventatives aren't working like they once did. Could this be due to the addition of Zoloft or the depression itself? Or meds interacting in a negative way? I have an appointment for a med assessment with my neuro. 2 weeks from now..just curious of your opinion until then. I feel so helpless living in this physical/mental state, not to mention the chronic pain.
Yes, Zoloft can cause the response you described. All of your other medications are processed through your liver through the same enzyme system, so they may be accumulating into higher effective blood levels. You should discuss this with your doctor.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.